Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 196, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 22, 2013, 9:55 PM CDT for Clarke County, Madison County, Warren County, Iowa. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2013, 9:55 PM CDT (02:55 UTC)
- Expired
- Jul 22, 2013, 10:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clarke County, IA, Madison County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 50 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 9:56 PM CDT | TSTM WND DMG | 3 Nne Patterson, IA | SIX INCH IN DIAMETER TREE BRANCH DOWN ACROSS THE ROAD. TIME ESTIMATED FROM RADAR. |
| Jul 22, 10:01 PM CDT | HAIL 1 | 2 Nw Bevington, IA | NICKEL TO QUARTER SIZE HAIL. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2851 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
175
WUUS53 KDMX 230255
SVRDMX
IAC039-121-181-230345-
/O.NEW.KDMX.SV.W.0196.130723T0255Z-130723T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
955 PM CDT MON JUL 22 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLARKE COUNTY IN SOUTH CENTRAL IOWA...
EASTERN MADISON COUNTY IN SOUTH CENTRAL IOWA...
SOUTHWESTERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1045 PM CDT
* AT 952 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF WINTERSET...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OSCEOLA...PATTERSON...BEVINGTON...ST. CHARLES...ST. MARYS...
TRURO...NEW VIRGINIA AND OSCEOLA AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 35 AND 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4145 9401 4150 9385 4116 9355 4114 9356
4099 9377
TIME...MOT...LOC 0255Z 333DEG 26KT 4139 9388
HAIL...1.00IN
WIND...60MPH
$$
COGIL4 follow-up statements
015
WWUS53 KDMX 230305
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1005 PM CDT MON JUL 22 2013
IAC039-121-181-230345-
/O.CON.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
WARREN IA-MADISON IA-CLARKE IA-
1005 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARKE...SOUTHEASTERN MADISON AND SOUTHWESTERN WARREN COUNTIES UNTIL
1045 PM CDT...
AT 1001 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES EAST OF
WINTERSET...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OSCEOLA...ST. CHARLES...ST. MARYS...TRURO...NEW VIRGINIA AND OSCEOLA
AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 35 AND 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4099 9377 4137 9392 4143 9379 4116 9355
4114 9356
TIME...MOT...LOC 0305Z 333DEG 26KT 4134 9380
HAIL...1.00IN
WIND...60MPH
$$
COGIL070
WWUS53 KDMX 230316
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT MON JUL 22 2013
IAC039-121-181-230345-
/O.CON.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
WARREN IA-MADISON IA-CLARKE IA-
1016 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARKE...SOUTHEASTERN MADISON AND SOUTHWESTERN WARREN COUNTIES UNTIL
1045 PM CDT...
AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF INDIANOLA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW VIRGINIA AND OSCEOLA AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 39 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4102 9373 4129 9386 4136 9373 4116 9355
4114 9356
TIME...MOT...LOC 0317Z 333DEG 26KT 4126 9375
HAIL...1.00IN
WIND...60MPH
$$
COGIL734
WWUS53 KDMX 230324
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1024 PM CDT MON JUL 22 2013
IAC121-230334-
/O.CAN.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
MADISON IA-
1024 PM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4103 9372 4123 9379 4128 9379 4132 9370
4116 9355 4114 9356
TIME...MOT...LOC 0324Z 333DEG 26KT 4121 9372
$$
IAC039-181-230345-
/O.CON.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
WARREN IA-CLARKE IA-
1024 PM CDT MON JUL 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CLARKE AND SOUTHWESTERN WARREN COUNTIES UNTIL 1045 PM CDT...
AT 1020 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF INDIANOLA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
NEW VIRGINIA AND OSCEOLA AIRPORT.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 46 AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4103 9372 4123 9379 4128 9379 4132 9370
4116 9355 4114 9356
TIME...MOT...LOC 0324Z 333DEG 26KT 4121 9372
HAIL...1.00IN
WIND...60MPH
$$
COGIL257
WWUS53 KDMX 230342
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT MON JUL 22 2013
IAC039-181-230352-
/O.EXP.KDMX.SV.W.0196.000000T0000Z-130723T0345Z/
WARREN IA-CLARKE IA-
1042 PM CDT MON JUL 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARKE AND
SOUTHWESTERN WARREN COUNTIES WILL EXPIRE AT 1045 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 4103 9372 4123 9379 4128 9379 4132 9370
4116 9355 4114 9356
TIME...MOT...LOC 0342Z 333DEG 26KT 4109 9364
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:04 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jul 22, 7:04 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 704 PM CDT MON JUL 22 2013 .UPDATE... ISSUED AT 704 PM CDT MON JUL 22 2013 LINE OF STORMS ACROSS THE HIGHWAY 20 CORRIDOR MOVING SOUTH. HAVE UPDATED TO REFLECT LATEST RADAR AND TRENDS AND INCREASE POPS TO THE SOUTH OF THE LINE. ALSO EXPANDED THE SEVERE THUNDERSTORM WATCH A ROW OF COUNTIES SOUTH. && .SHORT TERM.../TONIGHT /... ISSUED AT 326 PM CDT MON JUL 22 2013 COLD FRONT EXTENDING FROM TWIN CITIES TO SIOUX CITY WILL SWEEP SE ACROSS IOWA THIS EVENING. MAIN DYNAMICS WILL BE ACROSS MN/WI BUT ISOLATED TO SCATTERED STORMS ARE EXPECTED TO CONTINUE DEVELOP SOUTH INTO IA. SURFACE FLOW IS FROM THE WEST-SOUTHWEST AHEAD OF THE FRONT WEAKENING CONVERGENCE BUT INSTABILITY IS STRONG. STORMS THAT DO DEVELOP WOULD INITIALLY HAVE A HAIL THREAT...AND THEN DUE TO HIGH BASES AND DRIER AIR ALOFT COULD BECOME GUSTY. EXPECT QUITE A BIT OF OUTFLOW WITH STORMS THAT DO DEVELOP...WHICH SHOULD KEEP THE LINE PUSHING ALONG. OUTFLOW SHOULD EVENTUALLY PUSH OUT AHEAD AND CUT OF INFLOW TO STORMS...SO INTENSITY AFTER AROUND 7 PM SHOULD DIMINISH. VIRTUALLY ALL OF ACTIVITY SHOULD BE OUT OF CENTRAL IOWA BY MIDNIGHT. BEHIND THE FRONT A MODERATE PUSH OF COOLER AND DRIER AIR DROPPING TEMPERATURES BELOW 60 IN THE NORTH. .LONG TERM.../TUESDAY THROUGH MONDAY/... ISSUED AT 326 PM CDT MON JUL 22 2013 IN WAKE OF THE COLD FRONT TRAVERSING THE AREA THIS EVENING...COOLER TEMPERATURES ARE FORECAST FOR THE NEXT WEEK. IOWA WILL REMAIN BENEATH NORTHWESTERLY FLOW ALOFT AT LEAST THROUGH THE WEEKEND. ON TUESDAY THE LOWER LEVELS WILL BE PRETTY SCOURED OUT BEHIND THE FRONT...BUT ALOFT FORECAST SOUNDINGS INDICATE SUBSTANTIAL SATURATION DURING THE DAY AS A SHORTWAVE MOVES THROUGH THE FLOW ACROSS NEBRASKA AND SOUTHWEST IOWA INTO MISSOURI. THIS WILL GENERATE A CONSIDERABLE MID LEVEL CLOUD DECK AND POSSIBLY A FEW SHOWERS AND STORMS IN THE SOUTHWEST...AND HAVE INCLUDED SOME SLIGHT CHANCE POPS IN THAT AREA. CONTINUED RECENT TREND OF FORECASTING MAX TEMPS ABOVE GUIDANCE...BUT DECREASED THE MARGIN ON TUESDAY TO ACCOUNT FOR THE COMBINED EFFECTS OF COLD AIR ADVECTION AND ANTICIPATED CLOUD COVER. FROM TUESDAY NIGHT THROUGH THURSDAY BENIGN AND PLEASANT WEATHER IS FORECAST WITH CONTINUED COOL TEMPERATURES AND LITTLE TO NO CHANCE FOR RAINFALL. TOWARD THE END OF THE WEEK THINGS STILL LOOK TO BECOME SOMEWHAT MORE ACTIVE...AND THE PROGNOSTIC MODELS HAVE COME INTO BETTER GENERAL AGREEMENT ON THE OVERALL EVOLUTION OF A SERIES OF 500 MB TROUGHS AND WAVES MOVING ACROSS THE CENTRAL U.S. IT APPEARS THAT A SUBTLE LEADING SHORTWAVE WILL TRAVERSE IOWA LATE THURSDAY AND THURSDAY NIGHT...WITH A MORE POTENT WAVE MOVING TO OUR SOUTHWEST ACROSS THE CENTRAL PLAINS AND MISSOURI ON FRIDAY...THEN THE FINAL AND STRONGEST TROUGH PIVOTING FROM MINNESOTA ACROSS IOWA AND WISCONSIN ON FRIDAY NIGHT. AT THE SURFACE THIS WILL TRANSLATE TO A WEAK TROUGH MOVING ACROSS OUR AREA AROUND THURSDAY NIGHT...FOLLOWED BY A STRONGER COLD FRONT PROBABLY LATE ON FRIDAY. THE RESULT IS CHANCE POPS FROM THURSDAY NIGHT INTO FRIDAY NIGHT...WITH SOME UNCERTAINTY AS TO THE ENDING TIME WHEN RAIN WILL CLEAR OUT RAPIDLY WITH THE FRONTAL PASSAGE...THEN MUCH COOLER TEMPERATURES FOR THE WEEKEND WITH HIGHS IN THE 70S AND LOWS IN THE 50S TO LOWER 60S MAKING FOR GLORIOUS LATE JULY WEATHER. ALLBLEND GUIDANCE POPULATED WITH 20 TO 40 POPS FROM SATURDAY INTO EARLY NEXT WEEK BUT CAN FIND NO SUPPORT FOR THIS IN THE LONG RANGE MODELS OR EXPECTED SYNOPTIC PATTERN AND HAVE REMOVED THEM FROM THE FORECAST. && .AVIATION...23/00Z ISSUED AT 704 PM CDT MON JUL 22 2013 STORMS PUSHING THROUGH WATERLOO ATTM...SHOULD BE OUT WITHIN THE NEXT HOUR OR TWO...WITH IMPACTS STILL POSSIBLE AT KOTM AND KDSM THROUGH 03-04Z. OTHERWISE WINDS TO SHIFT AROUND TO THE NORTHWEST...WITH SOME HIGH CLOUDS FOR TUESDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...BEERENDS SHORT TERM...JUNGBLUTH LONG TERM...JOHNSON/LEE AVIATION...BEERENDS
Hazardous weather outlook, Jul 22, 9:33 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 933 PM CDT MON JUL 22 2013 IAZ004>007-015>017-023>028-033-034-039-231000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- BLACK HAWK- 933 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. IAZ044>050-057>062-070>075-081>086-092>097-231000- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 933 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THROUGH LATE EVENING INTO THE EARLY MORNING HOURS. STORMS MAY BE SEVERE WITH GOLF BALL SIZED HAIL AND 60 MPH OR GREATER WINDS. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT. IAZ035>038-231000- WEBSTER-HAMILTON-HARDIN-GRUNDY- 933 PM CDT MON JUL 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES RETURN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MJB
In the hours before
Local storm report, Jul 22, 9:15 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 4 SW HUXLEY 41.85N 93.66W
07/22/2013 E1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL AND WIND GUSTS
ESTIMATED AT 70 MPH WITH EXTENSIVE CROP DAMAGE...CORN
STALKS BENT FLAT TO THE GROUND.
0904 PM HAIL S GUTHRIE CENTER 41.68N 94.50W
07/22/2013 E1.00 INCH GUTHRIE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL FALLING NOW.
&&
LEELocal storm report, Jul 22, 9:20 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
920 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 5 E NEWTON 41.70N 92.94W
07/22/2013 E0.88 INCH JASPER IA TRAINED SPOTTER
&&
SKOWLocal storm report, Jul 22, 9:27 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG MARSHALLTOWN 42.04N 92.91W
07/22/2013 MARSHALL IA LAW ENFORCEMENT
MANY LARGE TREES DOWN IN TOWN. SOME TREES 3-4 FEET IN
DIAMETER. TIME ESTIMATED.
&&
SKOWLocal storm report, Jul 22, 9:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND GST 3 SW CLIVE 41.58N 93.80W
07/22/2013 E60 MPH DALLAS IA TRAINED SPOTTER
PEA SIZE HAIL TOO. REPORT VIA NWSCHAT.
&&
BEERENDSLocal storm report, Jul 22, 9:40 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
940 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 3 W STRATFORD 42.27N 93.99W
07/22/2013 E1.50 INCH WEBSTER IA PUBLIC
FROM PHOTO UPLOADED TO KCCI. TIME ESTIMATED FROM RADAR.
&&
SKOWLocal storm report, Jul 22, 9:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT MON JUL 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 1 NW FOREST CITY AIRPOR 43.24N 93.64W
07/22/2013 E1.00 INCH HANCOCK IA EMERGENCY MNGR
0310 PM FUNNEL CLOUD 1 NW FOREST CITY 43.27N 93.65W
07/22/2013 WINNEBAGO IA TRAINED SPOTTER
A TRAINED SPOTTER AND A MEMBER OF THE PUBLIC BOTH
REPORTED A FUNNEL CLOUD JUST WEST OR NORTHWEST OF FOREST
CITY.
0328 PM HAIL 3 WSW MANLY 43.27N 93.26W
07/22/2013 E1.50 INCH WORTH IA TRAINED SPOTTER
5 MINUTES OF PING PONG HAIL FOLLOWED BY AROUND 10 MINUTES
OF DIME TO QUARTER HAIL.
0350 PM HAIL GARNER 43.10N 93.60W
07/22/2013 E1.75 INCH HANCOCK IA FIRE DEPT/RESCUE
GARNER FIRE DEPARTMENT REPORTED GOLF BALL SIZED HAIL ON
HENSCHEN STREET.
0445 PM TSTM WND DMG DOWS 42.66N 93.50W
07/22/2013 WRIGHT IA LAW ENFORCEMENT
DELAYED REPORT. LARGE TREE BRANCH DOWN IN TOWN THAT TOOK
OUT A POWER LINE AND BLOCKING PART OF A ROAD.
0459 PM HAIL 2 ENE THORNTON 42.96N 93.35W
07/22/2013 E1.25 INCH CERRO GORDO IA TRAINED SPOTTER
0508 PM HAIL LAKE CORNELIA 42.79N 93.69W
07/22/2013 E1.50 INCH WRIGHT IA LAW ENFORCEMENT
0525 PM HAIL CLARION 42.73N 93.73W
07/22/2013 M2.00 INCH WRIGHT IA PUBLIC
FROM PHOTO SUBMITTED TO KCCI. TIME ESTIMATED FROM RADAR.
0530 PM HAIL 3 ESE CLARION AIRPORT 42.72N 93.71W
07/22/2013 E1.00 INCH WRIGHT IA LAW ENFORCEMENT
DIME TO QUARTER SIZE HAIL.
0530 PM HAIL 2 ESE CLARION AIRPORT 42.73N 93.73W
07/22/2013 M1.50 INCH WRIGHT IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS MOSTLY DIME TO QUARTER SIZED HAIL
BUT WITH THE LARGEST STONES MEASURED AT 1.5 INCHES.
0543 PM HAIL GENEVA 42.68N 93.13W
07/22/2013 E1.00 INCH FRANKLIN IA TRAINED SPOTTER
WINDS OF 50 MPH ESTIMATED AS WELL.
0552 PM HAIL 5 NE LAKE CORNELIA 42.83N 93.60W
07/22/2013 E1.00 INCH WRIGHT IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL FALLING ON THE
SOUTH SIDE OF BELMOND.
0555 PM HAIL 1 ESE BELMOND 42.85N 93.60W
07/22/2013 E1.50 INCH WRIGHT IA PUBLIC
PUBLIC REPORT OF PING PONG BALL SIZED HAIL IN BELMOND.
0600 PM HAIL 3 SSE THORNTON 42.90N 93.36W
07/22/2013 E0.75 INCH FRANKLIN IA TRAINED SPOTTER
RELAYED THROUGH THE CERRO GORDO 911 CALL CENTER.
0610 PM TSTM WND DMG COULTER 42.73N 93.37W
07/22/2013 FRANKLIN IA EMERGENCY MNGR
APPROXIMATELY 20 LARGE TREES DOWNED IN TOWN. TIME
ESTIMATED.
0615 PM HAIL 1 S WOOLSTOCK 42.55N 93.84W
07/22/2013 M1.75 INCH HAMILTON IA PUBLIC
FROM PHOTO SUBMITTED TO KCCI. TIME ESTIMATED FROM RADAR.
0615 PM TSTM WND GST IOWA FALLS 42.52N 93.27W
07/22/2013 E60.00 MPH HARDIN IA PUBLIC
DIME SIZE HAIL AS WELL. TIME ESTIMATED FROM RADAR.
0625 PM HAIL 11 NE WEBSTER CITY AIRP 42.54N 93.72W
07/22/2013 M1.25 INCH HAMILTON IA TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL. HAIL LASTED UNTIL 635
PM.
0632 PM HAIL 2 NW BLAIRSBURG 42.50N 93.67W
07/22/2013 M0.88 INCH HAMILTON IA LAW ENFORCEMENT
0648 PM HAIL 4 ENE WEBSTER CITY AIRP 42.47N 93.80W
07/22/2013 E1.00 INCH HAMILTON IA TRAINED SPOTTER
0649 PM HAIL WEBSTER CITY 42.46N 93.82W
07/22/2013 E1.00 INCH HAMILTON IA LAW ENFORCEMENT
0649 PM HAIL 3 E WEBSTER CITY 42.46N 93.76W
07/22/2013 E1.00 INCH HAMILTON IA LAW ENFORCEMENT
0650 PM HAIL WEBSTER CITY 42.46N 93.82W
07/22/2013 E1.25 INCH HAMILTON IA PUBLIC
REPORT VIA FACEBOOK
0704 PM HAIL 6 N JEWELL 42.40N 93.64W
07/22/2013 M1.00 INCH HAMILTON IA TRAINED SPOTTER
0720 PM HEAVY RAIN SSW GENEVA 42.67N 93.13W
07/22/2013 M3.20 INCH FRANKLIN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS 3.2 INCHES OF RAIN FELL IN A
LITTLE OVER HOUR AT GENEVA. NO FLOODING OBSERVED.
0728 PM HAIL 3 W STRATFORD 42.27N 93.99W
07/22/2013 E1.50 INCH WEBSTER IA PUBLIC
FROM PHOTO UPLOADED TO KCCI. TIME ESTIMATED FROM RADAR.
0730 PM TSTM WND DMG STATE CENTER 42.02N 93.17W
07/22/2013 MARSHALL IA LAW ENFORCEMENT
THREE POWERLINES DOWNED. POSSIBLY TIED TO OUTFLOW
BOUNDARY THAT TRACKED AHEAD OF THE STORM.
0735 PM TSTM WND GST STORY CITY 42.19N 93.59W
07/22/2013 E60.00 MPH STORY IA EMERGENCY MNGR
REPORT VIA NWSCHAT
0745 PM TSTM WND DMG MARSHALLTOWN 42.04N 92.91W
07/22/2013 MARSHALL IA LAW ENFORCEMENT
MANY LARGE TREES DOWN IN TOWN. SOME TREES 3-4 FEET IN
DIAMETER. TIME ESTIMATED.
0752 PM TSTM WND GST ROLAND 42.17N 93.50W
07/22/2013 E70.00 MPH STORY IA EMERGENCY MNGR
0752 PM TSTM WND DMG 3 W MARSHALLTOWN AIRPOR 42.11N 92.97W
07/22/2013 MARSHALL IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS SEVERAL EVERGREEN TREES DOWN ON
HER PROPERTY...ALSO HEARD A FRIEND LOST A LARGE TREE ON
THE WEST SIDE OF ALBION. TIME ESTIMATED FROM OTHER
REPORTS.
0752 PM TSTM WND DMG 3 W MARSHALLTOWN AIRPOR 42.11N 92.97W
07/22/2013 MARSHALL IA TRAINED SPOTTER
MANY TWELVE INCH IN DIAMETER TREE LIMBS DOWNED.
0800 PM TSTM WND GST NEVADA 42.02N 93.45W
07/22/2013 E60.00 MPH STORY IA AMATEUR RADIO
REPORT FROM NWSCHAT
0803 PM TSTM WND GST 3 ENE AMES 42.04N 93.57W
07/22/2013 M61.00 MPH STORY IA MESONET
0803 PM HAIL 3 E BOONE 42.05N 93.82W
07/22/2013 E0.88 INCH BOONE IA TRAINED SPOTTER
0804 PM HAIL 8 NNE BOONE AIRPORT 42.17N 93.80W
07/22/2013 E1.00 INCH BOONE IA TRAINED SPOTTER
DIME TO QUARTER HAIL
0810 PM HAIL BOONE 42.05N 93.88W
07/22/2013 E1.75 INCH BOONE IA LAW ENFORCEMENT
MOSTLY NICKEL SIZE HAIL WITH A FEW STONES TO THE SIZE OF
GOLF BALLS.
0815 PM HAIL BOONE 42.05N 93.88W
07/22/2013 E2.00 INCH BOONE IA AMATEUR RADIO
0819 PM TSTM WND DMG 2 E BOONE AIRPORT 42.05N 93.81W
07/22/2013 BOONE IA TRAINED SPOTTER
ROOF BLOWN IN ON FARM EXPO BUILDING AND POWER POLES
SNAPPED AT THE BASE.
0820 PM HAIL 2 ESE BOONE AIRPORT 42.03N 93.82W
07/22/2013 E1.50 INCH BOONE IA PUBLIC
PUBLIC ESTIMATES HALF DOLLAR TO PING PONG BALL SIZED
HAIL.
0821 PM TSTM WND DMG 2 W AMES 42.03N 93.67W
07/22/2013 STORY IA TRAINED SPOTTER
12 INCH TREE DOWN ON A CAR
0827 PM HAIL 6 SE OGDEN 41.98N 93.96W
07/22/2013 E1.00 INCH BOONE IA PUBLIC
PUBLIC REPORTS UP TO QUARTER SIZED HAIL FALLING.
0830 PM HAIL BAGLEY 41.85N 94.43W
07/22/2013 E1.00 INCH GUTHRIE IA EMERGENCY MNGR
WINDS ESTIMATED AT 40 TO 50 MPH.
0830 PM HAIL 4 E BERKLEY 41.94N 94.03W
07/22/2013 E1.75 INCH BOONE IA TRAINED SPOTTER
QUARTER TO GOLF BALL SIZE HAIL AND 40 MPH WINDS
0837 PM HAIL 5 SSW AMES 41.95N 93.66W
07/22/2013 E1.00 INCH STORY IA AMATEUR RADIO
HAIL PENNY TO QUARTER SIZE. WINDS ESTIMATED AT 40 TO 60
MPH.
0838 PM TSTM WND GST WOODWARD 41.86N 93.92W
07/22/2013 E65.00 MPH DALLAS IA TRAINED SPOTTER
TRAINED SPOTTER ESTIMATES WIND GUSTS OF 65 MPH.
0843 PM HAIL PERRY 41.84N 94.10W
07/22/2013 E0.88 INCH DALLAS IA EMERGENCY MNGR
0845 PM HAIL 2 W MADRID 41.88N 93.86W
07/22/2013 E1.00 INCH BOONE IA LAW ENFORCEMENT
0850 PM HAIL 4 SW HUXLEY 41.85N 93.66W
07/22/2013 E1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL AND WIND GUSTS
ESTIMATED AT 70 MPH WITH EXTENSIVE CROP DAMAGE...CORN
STALKS BENT FLAT TO THE GROUND.
0904 PM HAIL S GUTHRIE CENTER 41.68N 94.50W
07/22/2013 E1.00 INCH GUTHRIE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS QUARTER SIZED HAIL FALLING NOW.
0918 PM HAIL 5 E NEWTON 41.70N 92.94W
07/22/2013 E0.88 INCH JASPER IA TRAINED SPOTTER
0930 PM TSTM WND GST 3 SW CLIVE 41.58N 93.80W
07/22/2013 E60.00 MPH DALLAS IA TRAINED SPOTTER
PEA SIZE HAIL TOO. REPORT VIA NWSCHAT.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:24 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Marshall, Story and 1 more | 66 min |
| Jul 22, 8:06 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Marshall, Story | 54 min |
| Jul 22, 8:27 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie, Polk | 48 min |
| Jul 22, 9:06 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Jasper, Madison, Polk and 1 more | 54 min |
| Jul 22, 9:07 PM CDT | Wind Advisory | DMX | Audubon, Boone, Dallas, Greene, Grundy, Guthrie and 9 more | 98 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.